Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 1, NWS San Angelo, TX

January 22, 201113 counties in Texas

NWS San Angelo, TX issued this red flag warning at Jan 22, 2011, 3:54 AM CST for 13 counties in Texas. It took effect at Jan 22, 2011, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2011, 3:54 AM CST (09:54 UTC)
In effect from
Jan 22, 2011, 12:00 PM CST
Expired
Jan 22, 2011, 7:00 PM CST
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 50 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3811 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-135 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WWUS84 KSJT 220954
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 AM CST SAT JAN 22 2011

...RED FLAG WARNING TODAY...

.GUSTY SOUTH TO SOUTHWEST WINDS AND VERY DRY AIR WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST CENTRAL TEXAS
THIS AFTERNOON.

TXZ049-054-064>066-071-072-076>078-098-113-127-230100-
/O.NEW.KSJT.FW.W.0001.110122T1800Z-110123T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR-
354 AM CST SAT JAN 22 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE
  RUNNELS...IRION...TOM GREEN...CROCKETT...SCHLEICHER...SUTTON
  HASKELL...JONES...TAYLOR.

* WIND: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS
  THIS AFTERNOON.

* HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES WILL 
  FALL TO BETWEEN 15 AND 20 PERCENT. 

* TIMING: EXPECT CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
  WARNING AREA BETWEEN NOON AND 7 PM CST TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$


HUBER
1 follow-up statement
289 
WWUS84 KSJT 230050
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
650 PM CST SAT JAN 22 2011

TXZ049-054-064>066-071-072-076>078-098-113-127-230200-
/O.EXP.KSJT.FW.W.0001.000000T0000Z-110123T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT-
SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR-
650 PM CST SAT JAN 22 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING...

THE RED FLAG WARNING FOR THE WESTERN PORTIONS OF THE BIG
COUNTRY...CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU WILL EXPIRE
AT 7 PM CST THIS EVENING.

WIND SPEEDS HAVE DIMINISHED TO 10 TO 15 MPH ACROSS WEST CENTRAL
TEXAS AND HUMIDITIES ARE QUICKLY CLIMBING TO ABOVE 25 PERCENT.
THIS TREND WILL CONTINUE OVERNIGHT WITH WINDS SHIFTING TO THE
NORTH AFTER MIDNIGHT AS A COLD FRONT PASSES THROUGH THE REGION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 22, 2:55 AM CST, 59 minutes earlier.

Area forecast discussion, Jan 22, 2:55 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
255 AM CST SAT JAN 22 2011

.SHORT TERM...
CLEAR SKIES AND LIGHT WINDS DOMINATE WEST CENTRAL TEXAS AGAIN THIS
MORNING. RADIATIONAL COOLING HAS ALLOWED TEMPERATURES ACROSS OUR
COUNTIES TO FALL INTO MAINLY THE UPPER 20S.

A WARMING TREND WILL CONTINUE ACROSS WEST CENTRAL TEXAS DAY AS
ANOTHER COLD FRONT TO THE NORTHWEST APPROACHES TEXAS. A SURFACE
TROUGH OF LOW PRESSURE...EXTENDING ACROSS THE TEXAS PANHANDLE AND
WEST TEXAS...WILL PRODUCE GUSTY SOUTH TO SOUTHWEST WINDS ACROSS MUCH
OF WEST CENTRAL TEXAS TODAY...ESPECIALLY THIS AFTERNOON. ALSO...VERY
DRY AIR IN PLACE ACROSS WEST CENTRAL TEXAS...ALONG WITH THE GUSTY
WINDS...WILL PRODUCE CRITICAL FIRE DANGER ACROSS MAINLY THE WESTERN
HALF OF WEST CENTRAL TEXAS THIS AFTERNOON. THUS...WE WILL ISSUE A
RED FLAG WARNING FOR THAT AREA FOR THIS AFTERNOON. AS FOR HIGH
TEMPERATURES TODAY...NUMBERS WELL ABOVE SEASONAL NORMALS LOOK ON
TRACK WITH LOTS OF SUNSHINE ACROSS THE BOARD AND GUSTY SOUTHWEST
WINDS FOR MUCH OF WEST CENTRAL TEXAS.

FOR TONIGHT...ANOTHER COLD FRONT WILL BEGIN PUSHING INTO OUR
NORTHWESTERN COUNTIES AFTER MIDNIGHT. LIMITED CLOUD COVER WILL ALLOW
TEMPERATURES TO DROP INTO MAINLY THE LOWER TO MID 30S...ESPECIALLY
GIVEN A LAG OF SEVERAL HOURS FOR THE ONSET OF ANY SIGNIFICANT
SURFACE COLD AIR ADVECTION.

HUBER

.LONG TERM...
COLD FRONT WILL PUSH THROUGH WEST CENTRAL TEXAS ON SUNDAY MORNING.
TEMPERATURES BEHIND THE FRONT WILL BE ABOUT 10 DEGREES COOLER THAN
FORECAST HIGH TODAY. DESPITE MODEST CAA THROUGHOUT THE DAY...MOSTLY
SUNNY SKIES SHOULD RESULT IN ENOUGH HEATING FOR TEMPERATURES TO TOP
OUT IN THE MID TO UPPER 50S. STAYED A DEGREE OR TWO ABOVE GUIDANCE
GIVEN THE AFOREMENTIONED FACTORS. CLEAR SKIES...LOW DEWPOINT TEMPERATURES AND
NEARLY CALM WINDS WILL RESULT IN GOOD RADIATIONAL COOLING
CONDITIONS AS A SURFACE HIGH SETTLES OVER CENTRAL TEXAS SUNDAY
NIGHT. TEMPERATURES WILL DROP INTO THE LOWER TO MID 20 OVER MOST
OF THE REGION. A QUICK WARM UP ON MONDAY...WITH TEMPERATURES
REBOUNDING TO NEAR 60. THE NEXT WEAK FRONT WILL SWEEP THROUGH THE
AREA MONDAY NIGHT...RESULTING IN NEAR NORMAL TEMPERATURES. YET
ANOTHER FRONT IS EXPECTED WEDNESDAY AFTERNOON AS THE NEXT UPPER
LEVEL TROUGH DIVES DOWN THE MISSISSIPPI VALLEY. THE SERIES OF
UPCOMING FRONTS WILL GENERALLY KEEP HIGH TEMPERATURES IN THE 50S
TO LOWER 60S...WITH LOW TEMPERATURES IN THE 20S TO LOWER 30S
THROUGH THE EXTENDED FORECAST. NO PRECIPITATION IS EXPECTED WITH
ANY OF THE FRONTS.

DANIELS

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 65  35  53  24  59 /   0  10  10   0   0
SAN ANGELO 	 67  33  56  23  61 /   0  10   0   0   0
JUNCTION 	 64  35  59  22  63 /   0  10   0  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL...
IRION...JONES...NOLAN...RUNNELS...SCHLEICHER...STERLING...
SUTTON...TAYLOR...TOM GREEN.

&&
Hazardous weather outlook, Jan 21, 5:58 AM CST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 AM CST FRI JAN 21 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-221200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
558 AM CST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.